Hail, Arapahoe
- When
- June 16, 3:25 PM MST
- Where
- Arapahoe County, 5 mi E of (Apa)englwood Arapah
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.567, -104.733
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 16, 2:20 PM MST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT THU JUN 16 2005 .SHORT TERM...THE BEST CONVECTION IS OVER THE PALMER RIDGE AREA AT THIS TIME. THERE IS A PRETTY DECENT BOUNDARY PUSHING NORTHWARD FROM THE CONVECTION. THERE IS ALSO A BOUNDARY OVER WASHINGTON COUNTY WITH CUMULUS CLOUDS JUST BEGINNING TO DEVELOP. DEW POINTS ARE STILL AROUND 50 F OVER MOST OF THE PLAINS. MODELS SHOW DECENT BOUNDARY LAYER DEW POINTS OVER ALL THE PLAINS OVERNIGHT. ACARS SOUNDINGS STILL SHOW CAPE VALUES OVER 1000 JOULES/KG. THE THETA-E AXIS STAYS OVER THE PLAINS AS WELL. WILL KEEP POPS PRETTY MUCH ALONE...30-40% FOR MOST OF THE PLAINS...LESS OVER THE HIGH COUNTRY. OVERNIGHT... WEAK UPSLOPE IS INDICATED. ALONG WITH THE DEW POINTS PROGGED WILL KEEP SOME FOG IN THE ZONES OUT EAST. ON FRIDAY...THE UPPER RIDGE IS OVER US...THE FLOW ALOFT INCREASES A BIT AND IS ZONAL. THE LOW LEVEL PRESSURE AND WIND FIELDS KEEP SOUTHEASTERLY FLOW IN THE BOUNDARY LAYER OVER US. THE THETA-E AXIS REMAINS OVER THE EASTERN PLAINS. SOUNDINGS HAVE HEALTHY CAPES OVER US. THE ONLY REAL PROBLEM IS THE MID LEVEL WARMING WITH THE RIDGE. THE CROSS SECTIONS HAVE A PRETTY SUBSTANTIAL CAP INDICATED FOR MUCH OF THE DAY OVER THE EASTERN 2/3RDS OF THE FORECAST AREA. WILL KEEP SOME LIMITED POPS GOING FOR NOW. FOR TEMPERATURES...GRIDS SHOW READINGS SIMILAR TO SLIGHTLY WARMER THAN THIS AFTERNOONS. .LONG TERM...FRI NGT-SUN...MDLS MAINTAIN UPR RDG OVR CNTRL U.S. AND CNTRL AND SRN RCKYS THRU PRD. SWLY FLO ALF WILL SPRD DRIER AIR INTO THE CNTRL RCKYS. MSTR IS HIR IN THE LOW LEVELS ON THE PLAINS...BUT FCST UPR AIR SOUNDINGS SHOW THE AIR MASS CAPPED IN THE MID LVLS THRU THE PRD...SO NO TSTMS ARE EXPECTED. WITH SFC LEE TROFG...THERE MAY BE AREAS OF FOG IN SLY MOIST BL WNDS ARND SNRS FRI MRNG OVR THE ERN PALMER DVD AND FAR NERN PLAINS. WITH WARMING AND DRYING ALF TEMPS WILL TREND UPWARD. WILL GENLY FVR THE HIR OF MOS MAX TEMP GUIDANCE AND MAKE ONLY SMALL ADJUSTMNTS TO MIN TEMP VALUES. IN EXTENDED PRD...MON-THU...MDLS MAINTAIN UPR RDG WITH SWLY FLO ALF OVER CNTRL RCKYS THRU PRD. PATTERN IS ONE THAT CUD ENTRAIN SUM SUBTROPICAL MSTR NWD INTO AREA...BUT MDLS REMAIN GENLY DRY. TEMPS WILL BE ABV SEASONAL NORMS. && .BOU...NONE. && RJK/GARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT THU JUN 16 2005 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT FAIRLY DECENT LOW LEVEL MOISTURE WILL CONTINUE OVER MUCH OF THE FORECAST AREA THIS AFTERNOON AND EVENING. THERE IS MERELY A FAIR SHEAR PROFILE TO THE WINDS MOVING UP INTO THE ATMOSPHERE OVER THE FORECAST AREA. THE UPSLOPE FLOW IS EXPECTED TO BE FAIRLY DEEP AND CONTINUE INTO THE EARLY EVENING HOURS. THERE IS NO APPRECIABLE MID LEVEL CAP EXPECTED. THE FLOW ALOFT IS FAIRLY WEAK. SO THE PREVIOUS OUTLOOK IS STILL ON TRACK. HEAVY RAINS COULD BE A PROBLEM. AND WITH NO STABLE AREA IN THE MID LEVELS...THE SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING SEVERE CRITERIA HAIL STONES AND WIND GUSTS. STORMS SHOULD GET GOING OVER THE MOUNTAINS AND FOOTHILLS BY 1230 PM...THEN OUT ON THE PLAINS AFTER 200 PM. COVERAGE SHOULD BE SCATTERED IN NATURE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Denver radar (KFTG), 29 km away, was scanning. The volume nearest the first event began at 22:24 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462810, 5462811, 5462812.